Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
soul78

I can't come off Accutane

Well, I have been on Accutane for 5 months at 40 mg and I was finally clearing up so I missed 3 pills/days (120mg) one week (not even in a row) and I kid you not, I had a bad breakout the following week. It was like all the pimples and inflammation started surfacing back again :(

This is depressing. What should I do? I am back on now but am so worried about coming off again. Approaching 6 months but how long can I stay on 40mg? Is 8-10 months safe to do? I don't want it coming back and now I am anxious about stopping even if I cam clearing or knock on wood (clear again). I broke out bad missing 120mg or 3 pills one week, I can't imagine what would or will happen if I were to stop for a few weeks or month.

Don't miss your pills, even if you think you don't need it you probably still do.

Any advice or experience with this?

I am seriously thinking about staying on for 8-10 months. I only get some chapped lips and dry skin, nothing too serious so I can tolerate another 4 months or so, what do you all think?

EDIT - how do you work out your cumulative dose? I am 5'10 and approx 165 lbs. thanks.

Share this post


Link to post
Share on other sites
After your course, talk to your dr. about a low-dose maintenance course. Some have had great success with 10-20mg taken once a week indefinitely.

You can search for yourself in this database: http://www.ncbi.nlm.nih.gov/sites/entrez/

i would assume doctors would be hesitant to prescribe "maintenance doses." i'm about to finish my course and i don't think my doctor will prescribe any more pills for me. i'm gonna be upset if that's the case because i had horrible oil before accutane and i assume it will be back within a few months

Share this post


Link to post
Share on other sites

im also facing this dilemma im on my fourth course of accutane now and my oil/acne has returned after the last 3 courses so im dreading coming off this one in 2 and a half months time i think people like myself have no other choice but maintance doses...........just so damn hard to get a derm that agrees with it! :(

Share this post


Link to post
Share on other sites

Sorry to tell you this but it is highly unlikely that if you only missed those pills that your break-out was because of that. I had breakouts to the last month(I was on it for ~9 months @60mg per day and I weigh just under 70 kg). I still have breakouts(4 months after) even after a pretty large cumulative dose.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×